×

zbMATH — the first resource for mathematics

Weak and pointwise compactness in the space of bounded continuous functions. (English) Zbl 0477.46016

MSC:
46A50 Compactness in topological linear spaces; angelic spaces, etc.
28C15 Set functions and measures on topological spaces (regularity of measures, etc.)
28A33 Spaces of measures, convergence of measures
46E27 Spaces of measures
46E10 Topological linear spaces of continuous, differentiable or analytic functions
54D60 Realcompactness and realcompactification
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Wolfgang Adamski, Peter Gänssler, and Sigurd Kaiser, On compactness and convergence in spaces of measures, Math. Ann. 220 (1976), no. 3, 193 – 210. · Zbl 0307.28005
[2] A. V. Arhangel\(^{\prime}\)skiĭ, Some topological spaces that arise in functional analysis, Uspehi Mat. Nauk 31 (1976), no. 5(191), 17 – 32 (Russian).
[3] -, On spaces of continuous functions in the topology of pointwise convergence, Soviet Math. Dokl. 19 (1978), 605-609. · Zbl 0413.54017
[4] A. V. Arhangel\(^{\prime}\)skiĭ, The structure and classification of topological spaces and cardinal invariants, Uspekhi Mat. Nauk 33 (1978), no. 6(204), 29 – 84, 272 (Russian).
[5] I. A. Berezanskiĭ, Measures on uniform spaces and molecular measures, Trudy Moskov. Mat. Obšč. 19 (1968), 3 – 40 (Russian). · Zbl 0193.43102
[6] Robert L. Blair, Spaces in which special sets are \?-embedded, Canad. J. Math. 28 (1976), no. 4, 673 – 690. · Zbl 0359.54009
[7] Robert L. Blair and Anthony W. Hager, Extensions of zero-sets and of real-valued functions, Math. Z. 136 (1974), 41 – 52. · Zbl 0264.54011
[8] J. L. Blasco, On \?-spaces and \?_{\?}-spaces, Proc. Amer. Math. Soc. 67 (1977), no. 1, 179 – 186. · Zbl 0365.54009
[9] John W. Brace, Convergence on filters and simple equicontinuity, Illinois J. Math. 9 (1965), 286 – 296. · Zbl 0163.17402
[10] Henri Buchwalter, Fonctions continues et mesures sur un espace complètement régulier, Summer School on Topological Vector Spaces (Univ. Libre Bruxelles, Brussels, 1972) Springer, Berlin, 1973, pp. 183 – 202. Lecture Notes in Math., Vol. 331 (French).
[11] -, Parties bornées d’un espace topologique complètement régulier, Initiation à l’Analyse (Sem. Choquet, 9e année), 1969/70, no. 14.
[12] Corneliu Constantinescu, Šmulian-Eberlein spaces, Comment. Math. Helv. 48 (1973), 254 – 264; ibid. 48 (1973), 265 – 317. · Zbl 0269.46001
[13] H. H. Corson, The weak topology of a Banach space, Trans. Amer. Math. Soc. 101 (1961), 1 – 15. · Zbl 0104.08502
[14] Howard Curzer and Anthony W. Hager, On the topological completion, Proc. Amer. Math. Soc. 56 (1976), 365 – 370. · Zbl 0334.54012
[15] M. De Wilde, Pointwise compactness in spaces of functions and R. C. James theorem, Math. Ann. 208 (1974), 33 – 47. · Zbl 0274.46019
[16] J. Diestel and J. J. Uhl Jr., Vector measures, American Mathematical Society, Providence, R.I., 1977. With a foreword by B. J. Pettis; Mathematical Surveys, No. 15. · Zbl 0369.46039
[17] R. M. Dudley, Convergence of Baire measures, Studia Math. 27 (1966), 251 – 268. · Zbl 0147.31301
[18] G. A. Edgar, Measurability in a Banach space, Indiana Univ. Math. J. 26 (1977), no. 4, 663 – 677. · Zbl 0361.46017
[19] G. A. Edgar, Measurability in a Banach space. II, Indiana Univ. Math. J. 28 (1979), no. 4, 559 – 579. · Zbl 0418.46034
[20] V. V. Fedorčuk, A compact space having the cardinality of the continuum with no convergent sequences, Math. Proc. Cambridge Philos. Soc. 81 (1977), no. 2, 177 – 181. · Zbl 0348.54030
[21] S. P. Franklin, On two questions of Moore and Mrowka, Proc. Amer. Math. Soc. 21 (1969), 597 – 599. · Zbl 0186.56101
[22] D. H. Fremlin, Pointwise compact sets of measurable functions, Manuscripta Math. 15 (1975), 219 – 242. · Zbl 0303.28006
[23] David H. Fremlin and Michel Talagrand, A decomposition theorem for additive set-functions, with applications to Pettis integrals and ergodic means, Math. Z. 168 (1979), no. 2, 117 – 142. · Zbl 0393.28005
[24] D. H. Fremlin, D. J. H. Garling, and R. G. Haydon, Bounded measures on topological spaces, Proc. London Math. Soc. (3) 25 (1972), 115 – 136. · Zbl 0236.46025
[25] Leonard Gillman and Meyer Jerison, Rings of continuous functions, Springer-Verlag, New York-Heidelberg, 1976. Reprint of the 1960 edition; Graduate Texts in Mathematics, No. 43. · Zbl 0327.46040
[26] Irving Glicksberg, Weak compactness and separate continuity, Pacific J. Math. 11 (1961), 205 – 214. · Zbl 0104.33901
[27] E. Granirer, On Baire measures on \?-topological spaces, Fund. Math. 60 (1967), 1 – 22. · Zbl 0146.12204
[28] A. Grothendieck, Critères de compacité dans les espaces fonctionnels généraux, Amer. J. Math. 74 (1952), 168 – 186 (French). · Zbl 0046.11702
[29] A. Grothendieck, Sur les applications linéaires faiblement compactes d’espaces du type \?(\?), Canadian J. Math. 5 (1953), 129 – 173 (French). · Zbl 0050.10902
[30] Richard Haydon, Compactness in \?_{\?}(\?) and applications, Publ. Dép. Math. (Lyon) 9 (1972), no. 1, 105 – 113.
[31] -, On compactness in spaces of measures and measure-compact spaces, Proc. London Math. Soc. (3) 29 (1974), 1-16.
[32] -, Sur les espaces \( M(T)\) et \( {M^\infty }(T)\), C. R. Acad. Sci. Paris Sér. A-B 275 (1972), A989-A991. · Zbl 0248.46021
[33] Richard Haydon, Sur un problème de H. Buchwalter, C. R. Acad. Sci. Paris Sér. A-B 275 (1972), A1077 – A1080 (French). · Zbl 0244.46002
[34] Richard Haydon, Trois exemples dans la théorie des espaces de fonction continues, C. R. Acad. Sci. Paris Sér. A-B 276 (1973), A685 – A687 (French). · Zbl 0246.46011
[35] J. Hoffmann-Jørgensen, Weak compactness and tightness of subsets of \?(\?), Math. Scand. 31 (1972), 127 – 150. · Zbl 0301.28005
[36] A. Ionescu Tulcea, On measurability, pointwise convergence and compactness, Bull. Amer. Math. Soc. 80 (1974), 231 – 236. · Zbl 0281.46041
[37] A. Ionescu Tulcea, On pointwise convergence, compactness and equicontinuity in the lifting topology. I, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 26 (1973), 197 – 205. , https://doi.org/10.1007/BF00532722 A. Ionescu Tulcea, On pointwise convergence, compactness, and equicontinuity. II, Advances in Math. 12 (1974), 171 – 177. · Zbl 0301.46032
[38] A. Ionescu Tulcea, On pointwise convergence, compactness and equicontinuity in the lifting topology. I, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 26 (1973), 197 – 205. , https://doi.org/10.1007/BF00532722 A. Ionescu Tulcea, On pointwise convergence, compactness, and equicontinuity. II, Advances in Math. 12 (1974), 171 – 177. · Zbl 0301.46032
[39] Surjit Singh Khurana, Pointwise compactness and measurability, Pacific J. Math. 83 (1979), no. 2, 387 – 391. · Zbl 0425.46009
[40] R. B. Kirk, A note on the Mackey topology for (\?^{\?}(\?)*,\?^{\?}(\?)), Pacific J. Math. 45 (1973), 543 – 554. · Zbl 0271.54011
[41] R. B. Kirk, Complete topologies on spaces of Baire measure, Trans. Amer. Math. Soc. 184 (1973), 1 – 29. · Zbl 0296.60005
[42] R. B. Kirk, Topologies on spaces of Baire measures, Bull. Amer. Math. Soc. 79 (1973), 542 – 545. · Zbl 0259.46004
[43] J. D. Knowles, Measures on topological spaces, Proc. London Math. Soc. (3) 17 (1967), 139 – 156. · Zbl 0154.05101
[44] G. Koumoullis, On perfect measures, Trans. Amer. Math. Soc. 264 (1981), no. 2, 521 – 537. · Zbl 0469.28010
[45] Norman Levine, On compactness and sequential compactness, Proc. Amer. Math. Soc. 54 (1976), 401 – 402. · Zbl 0317.54030
[46] V. Malyhin and B. Sapirovskii, Martin’s axiom and properties of topological spaces, Soviet Math. Dokl. 14 (1973), 1746-1751. · Zbl 0294.54006
[47] W. Moran, The additivity of measures on completely regular spaces, J. London Math. Soc. 43 (1968), 633 – 639. · Zbl 0159.07802
[48] W. Moran, Measures on metacompact spaces, Proc. London Math. Soc. (3) 20 (1970), 507 – 524. · Zbl 0199.37802
[49] I. Namioka, Separate continuity and joint continuity, Pacific J. Math. 51 (1974), 515 – 531. · Zbl 0294.54010
[50] J. D. Pryce, A device of R. J. Whitley’s applied to pointwise compactness in spaces of continuous functions, Proc. London Math. Soc. (3) 23 (1971), 532 – 546. · Zbl 0221.46012
[51] Vlastimil Pták, Concerning spaces of continuous functions, Czechoslovak Math. J. 5(80) (1955), 412 – 431 (English, with Russian summary). · Zbl 0068.31605
[52] Haskell P. Rosenthal, Point-wise compact subsets of the first Baire class, Amer. J. Math. 99 (1977), no. 2, 362 – 378. · Zbl 0392.54009
[53] Haskell P. Rosenthal, The heredity problem for weakly compactly generated Banach spaces, Compositio Math. 28 (1974), 83 – 111. · Zbl 0298.46013
[54] V. Sazonov, On perfect measures, Amer. Math. Soc. Transl. (2) 48 (1965), 229-254. · Zbl 0152.04301
[55] Helmut H. Schaefer, Topological vector spaces, Springer-Verlag, New York-Berlin, 1971. Third printing corrected; Graduate Texts in Mathematics, Vol. 3. · Zbl 0212.14001
[56] Jean Schmets, Espaces de fonctions continues, Lecture Notes in Mathematics, Vol. 519, Springer-Verlag, Berlin-New York, 1976 (French). · Zbl 0334.46022
[57] Zbigniew Semadeni, Banach spaces of continuous functions. Vol. I, PWN — Polish Scientific Publishers, Warsaw, 1971. Monografie Matematyczne, Tom 55. · Zbl 0225.46030
[58] F. Dennis Sentilles, Bounded continuous functions on a completely regular space, Trans. Amer. Math. Soc. 168 (1972), 311 – 336. · Zbl 0244.46027
[59] Dennis Sentilles and Robert F. Wheeler, Linear functionals and partitions of unity in \?_{\?}(\?), Duke Math. J. 41 (1974), 483 – 496. · Zbl 0288.46019
[60] Lynn Arthur Steen and J. Arthur Seebach Jr., Counterexamples in topology, 2nd ed., Springer-Verlag, New York-Heidelberg, 1978. · Zbl 0386.54001
[61] A. Szymański and M. Turzański, \?\? and sequential compactness, Colloq. Math. 35 (1976), no. 2, 205 – 208.
[62] Michel Talagrand, Solutions d’un problème de A. Ionescu-Tulcea, C. R. Acad. Sci. Paris Sér. A – B 283 (1976), no. 14, Ai, A975 – A978. · Zbl 0346.28003
[63] Franklin D. Tall, On the existence of normal metacompact Moore spaces which are not metrizable, Canad. J. Math. 26 (1974), 1 – 6. · Zbl 0272.54023
[64] Stanislav Tomášek, On a certain class of \Lambda -structures. I, II, Czechoslovak Math. J. 20 (95) (1970), 1-18; ibid. 20 (95) (1970), 19 – 33. · Zbl 0193.51202
[65] I. Tweddle, Some results involving weak compactness in \?(\?), \?(\?\?) and \?(\?)\(^{\prime}\), Proc. Edinburgh Math. Soc. (2) 19 (1974/75), 221 – 229. · Zbl 0298.46023
[66] Manuel Valdivia, Some new results on weak compactness, J. Functional Analysis 24 (1977), no. 1, 1 – 10. · Zbl 0344.46004
[67] V. Varadarajan, Measures on topological spaces, Amer. Math. Soc. Transl. (2) 48 (1965), 161-228.
[68] Giovanni Vidossich, On compactness in function spaces, Proc. Amer. Math. Soc. 33 (1972), 594 – 598. · Zbl 0216.40904
[69] Maurice D. Weir, Hewitt-Nachbin spaces, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1975. North-Holland Mathematics Studies, No. 17; Notas de Matemática, No. 57. [Mathematical Notes, No. 57]. · Zbl 0314.54002
[70] Robert F. Wheeler, A locally compact nonparacompact space for which the strict topology is Mackey, Proc. Amer. Math. Soc. 51 (1975), 86 – 90. · Zbl 0308.46021
[71] -, Extensions of a \( \sigma \)-additive measure to the projective cover, Lectures Notes in Math., vol. 794, Springer-Verlag, Berlin and New York, 1980, pp. 81-104.
[72] Robert F. Wheeler, On separable \?-filters, General Topology and Appl. 5 (1975), no. 4, 333 – 345. · Zbl 0309.54022
[73] Robert F. Wheeler, The strict topology for \?-spaces, Proc. Amer. Math. Soc. 41 (1973), 466 – 472. · Zbl 0272.46018
[74] Robert F. Wheeler, The strict topology, separable measures, and paracompactness, Pacific J. Math. 47 (1973), 287 – 302. · Zbl 0244.46028
[75] Robert F. Wheeler, Topological measure theory for completely regular spaces and their projective covers, Pacific J. Math. 82 (1979), no. 2, 565 – 584. · Zbl 0387.28013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.